MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT
Model Number AVSM10060
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Misfire (2532)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was not provided, a review of the device history records could not be performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported during a stent placement procedure, the device allegedly failed to deploy.It was further reported that the wheel allegedly broke.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: the delivery system was returned for evaluation, and it was confirmed that the covered stent was not completely deployed.However, a cause for the partial deployment could not be determined.The slide block inside the delivery system, as well as any other components were found to be intact.No indication for an alleged break, as reported by the customer could be found.Based on evaluation of the sample, it could be confirmed that the covered stent could not be deployed completely.However, a definite root cause could not be determined.Labeling review: in reviewing the relevant labeling for this product, the potential issue was found addressed.Based on the instruction for use supplied with this product delivery system specific events that could be associated with clinical complications include but are not limited to failure to deploy and high deployment forces.Regarding correct deployment the instruction for use states: "maintain a stationary hold on the white stability sheath during covered stent deployment (¿).Hold the white stability sheath as close as possible to the introducer without touching the dark brown moving catheter of the distal catheter assembly.Maintain the remainder of the white stability sheath (.) relaxed and avoid tension." regarding preparation the instruction for use states: "pre-dilate the stenosis with a pta balloon catheter of appropriate length and diameter for the lesion to be treated.".
 
Event or Problem Description

Brand Name
COVERA VASCULAR COVERED STENT
Common Device Name
VASCULAR COVERED STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key15101230
Report Number9681442-2022-00219
Device Sequence Number4587993
Product Code PFV
UDI-Device Identifier00801741106392
UDI-Public(01)00801741106392
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P170042
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAVSM10060
Device Catalogue NumberAVSM10060
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/29/2022
Supplement Date Received by Manufacturer08/22/2022
Initial Report FDA Received Date07/26/2022
Supplement Report FDA Received Date08/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale